MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 23KHZ LAPAROSCOPIC TIP ELT; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 23KHZ LAPAROSCOPIC TIP ELT; ULTRASONIC SURGICAL PRODUCTS
Model Number C4604ELT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that during use of the cusa excel 23khz laparoscopic tip elt (c4604elt), the alarm rang during handpiece testing.The alarm message requested to change the handpiece; the medical staff changed the handpiece, but the alarm rang again.They changed the generator and the alarm rang again.They then changed the unit; there was no alarm, and the cusa system functioned as expected.There was no consequence for the patient during surgery; however, there was increase of surgery time of 30-40 minutes.The adult patient is doing well.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The cusa excel 23khz laparoscopic tip (c4604elt) was returned for evaluation: failure analysis - the investigation of the returned device found no device deficiencies that would have contributed to the reported complaint.The returned tip was tested twice, and it passed with full amplitude and no errors both times.The error could have been caused by a wide variety of possible factors, however without having been present at the time it occurred, without any other visual indications such as damage present, and without being able to recreate the issue, it is not possible to determine the root cause with certainty.Root cause - the complaint is unconfirmed from the investigation.The most probable root cause is generally use error.The cusa excel user guide includes a description of possible alarms (errors), guidelines on how to resolve an alarm, and general troubleshooting procedures.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA EXCEL 23KHZ LAPAROSCOPIC TIP ELT
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16322575
Report Number3006697299-2023-00015
Device Sequence Number12923138
Product Code LFL
UDI-Device Identifier10381780025931
UDI-Public10381780025931
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC4604ELT
Device Catalogue NumberC4604ELT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown